Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 85, NWS San Francisco Bay Area, CA

June 18, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 18, 2012, 9:17 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2012, 9:17 PM PDT (04:17 UTC)
Expired
Jun 19, 2012, 12:00 AM PDT
In force
3 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WHUS76 KMTR 190417
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
917 PM PDT MON JUN 18 2012

PZZ540-190700-
/O.EXP.KMTR.SC.Y.0083.000000T0000Z-120619T0400Z/
/O.NEW.KMTR.SC.Y.0085.120619T0417Z-120619T0700Z/
POINT ARENA TO POINT REYES TO 10 NM-
917 PM PDT MON JUN 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT.

* WINDS: NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-191000-
/O.EXT.KMTR.SC.Y.0083.000000T0000Z-120619T1000Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
917 PM PDT MON JUN 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT TUESDAY.

* WINDS: SOUTHWEST TO WEST WINDS OF 15 TO 25 KT WILL CONTINUE
  THROUGH LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-191230-
/O.CON.KMTR.SC.Y.0083.000000T0000Z-120620T1000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
917 PM PDT MON JUN 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY. 

* WINDS: NORTHWEST WINDS 15 TO 30 KT WILL CONTINUE INTO EARLY
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 8:56 PM PDT, 21 minutes earlier.

Area forecast discussion, Jun 18, 8:56 PM PDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
856 PM PDT MON JUN 18 2012

.DISCUSSION...AS OF 8:55 PM PDT MONDAY...THE MARINE PUSH WHICH
BEGAN YESTERDAY CONTINUED THROUGH TODAY. THE INLAND INFLUX OF COOL
MARINE AIR BECAME SOMEWHAT MORE EFFICIENT LAST NIGHT AND TODAY AS
THE MARINE LAYER DEEPENED PAST 1500 FEET. THE MAGNITUDE OF TODAY'S
COOLING WAS GREATEST IN IN THE HILLS AND IN SOME OF THE INLAND
VALLEYS WHERE TEMPERATURES WERE AS MUCH AS 20 DEGREES COOLER
COMPARED TO YESTERDAY.

WATER VAPOR SATELLITE IMAGERY THIS EVENING SHOWS AN UPPER TROUGH
CARVING OUT ACROSS THE PAC NW AND NORTHERN ROCKIES. SURFACE HIGH
PRESSURE IS RAPIDLY BUILDING TO THE WEST OF THE TROUGH AXIS ALONG
THE OREGON COAST AND NW CA. THE ACV-SFO GRADIENT HAS ALREADY
INCREASED TO 7.4 MB AND MOST LOW CLOUDS HAVE BEEN SWEPT FROM
COASTAL AREAS NORTH OF MONTEREY BAY AS A RESULT. WOULD EXPECT SOME
REDEVELOPMENT OF COASTAL LOW CLOUDS FROM THE GOLDEN GATE SOUTHWARD
OVERNIGHT AS NEAR SHORE WINDS EASE...BUT DEVELOPMENT OF LOW CLOUDS
IN SF BAY MIGHT BE SOMEWHAT MORE LIMITED THAN PREVIOUSLY THOUGHT
DUE TO THE QUICK INCREASE IN NORTHERLY GRADIENTS. A FORECAST
UPDATE WAS RECENTLY COMPLETED TO SCALE BACK SOMEWHAT ON LOW CLOUDS
AND FOG IN THE SF BAY AREA TONIGHT AND TUESDAY MORNING.

FROM PREVIOUS DISCUSSION... THE DEVELOPING THERMAL TROUGH ALONG
THE COAST WILL INDUCE SOME LIGHT TO MODERATE NORTHEAST WINDS IN
THE HILLS TONIGHT...MAINLY FOCUSED OVER THE NORTH BAY HILLS.
LATEST OBSERVATIONS AND MODEL DATA SHOW THE NORTHEAST WIND EVENT
TO BE FAIRLY LIGHT...SHORT IN DURATION AND NOT COVERING MUCH
GEOGRAPHY. THUS FIRE WEATHER CONCERNS WILL BE MINIMIZED WITH
PRETTY GOOD RH RECOVERY MOST LOCATIONS AS WELL WITH THE ONSHORE
TRENDS.

HOWEVER THE NORTHERLY GRADIENT WILL CONTINUE INTO TUESDAY MORNING
AND ALLOW FOR A RAPID REBOUND IN TEMPERATURES...ESPECIALLY FOR THE
NORTH BAY VALLEYS WITH KSTS WARMING AT LEAST INTO THE MID AND UPPER
80S WITH NEAR 90 FOR THE EAST BAY VALLEYS. NOT TOO MUCH CHANGE
EXPECTED ON WEDS WITH WARM INLAND TEMPERATURES AGAIN...HOWEVER A
STRONGER SEA-BREEZE IS LIKELY BY WEDS AFTERNOON AND EVENING AS A
TROUGH OFF THE COAST APPROACHES.

GOOD MODEL CONSENSUS FOR A NOTED COOLING TREND STARTING ON
THURSDAY AS A LARGE SCALE TROUGH BEGINS TO IMPACT THE WEST COAST.
RAIN WILL APPROACH AREAS NORTH OF CAPE MENDOCINO BY FRIDAY NIGHT
OR SATURDAY WITH PERHAPS SOME DRIZZLE ALONG OUR COAST BUT AS WOULD
BE EXPECTED NOT EXPECTING ANY RAINFALL FOR OUR DISTRICT. MAIN
WEATHER STORY THROUGH THE WEEKEND WILL BE THE BELOW NORMAL
TEMPERATURES...ESPECIALLY FOR INLAND LOCATIONS. FOR EXAMPLE
LIVERMORE NOW AVERAGES A DAYTIME HIGH IN THE MID 80S AND AFTERNOON
READINGS THIS WEEKEND WILL STRUGGLE TO REACH THE MID 70S.

&&

.AVIATION...AS OF 5:30 PM PDT MONDAY...A NEARLY 7 MB NORTHERLY
GRADIENT FROM ARCATA TO SAN FRANCISCO HAS CLEARED STRATUS FROM
THE NORTHERN CALIFORNIA COAST THIS EVENING. THIS COUPLED WITH AN
ANTICIPATED OFFSHORE COMPONENT TO THE WINDS OVER THE NORTH BAY
AREA WILL KEEP STRATUS FROM RETURNING TO KSTS TONIGHT. IT REMAINS
UNCERTAIN IF CIGS WILL HAVE TO OPPORTUNITY TO REFORM OVER THE BAY
AREA UNDER THIS STRONG NORTHERLY GRADIENT HOWEVER A MODERATE
ONSHORE GRADIENT REMAINS IN PLACE AND WILL LIKELY ALLOW CIGS TO
MOVE BACK IN OVERNIGHT. MONTEREY BAY AREA TERMINALS WILL SEE CIGS
PUSH BACK IN LATER THIS EVENING. MODERATE CONFIDENCE.

VICINITY OF KSFO...VFR CONDITIONS AND MODERATE WEST WINDS WILL
CONTINUE THROUGH LATE THIS TONIGHT. MVFR CIGS EXPECTED TO MOVE
BACK IN OVER KOAK AND KSFO AFTER 06Z AND 09Z...RESPECTIVELY.
CLEARING ANTICIPATED AROUND 17Z-18Z TUESDAY MORNING.

KSFO BRIDGE APPROACH...SIMILAR TO SFO.

MONTEREY BAY AREA TERMINALS...MVFR TO IFR CIGS ANTICIPATED TO MAKE
AN EARLY RETURN THIS EVENING. MODERATE WEST WINDS WILL EASE
OVERNIGHT. CLEARING ANTICIPATED AROUND 16Z-17Z TUESDAY MORNING.

&&

.CLIMATE...SUMMER SOLSTICE OCCURS AT 4:09 PM PDT...WEDNESDAY JUNE 20.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 9 PM
             SCA...SF BAY UNTIL 10 PM

&&

PUBLIC FORECAST: DYKEMA/RWW
AVIATION/MARINE: CW

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:12 AM PDTSmall Craft AdvisoryMTR17 hr
Jun 19, 6:01 AM PDTSmall Craft Advisory for Rough BarMTR3 hr
Jun 19, 8:37 AM PDTSmall Craft Advisory for Hazardous SeasMTR6 hr
Jun 19, 11:09 AM PDTBeach Hazards StatementMTRMonterey, San Mateo, Santa Cruz14 days

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.